Tumescent Liposuction after Menopause: Menstruating after procedure.

I had Tumescent Microlipo liposuction on my abdomen 10 days ago and have now started menstruating fairly heavily. I have been through menopause being aged 55 and have not had a period for 14 months. Can the drugs during (anaesthetic injected into abdomen) and after (antibiotics) used bring on menstruation? I was also wondering whether this is a one off or whether it will occur again as I am uncertain how long these drugs remain in the body.

Doctor Answers 2

Stress of surgery

The stress of the surgery changes your hormones.  This will likely stop soon.  Check in with your gynecologist.

Stress of surgery

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

The stress of the surgery changes your hormones.  This will likely stop soon.  Check in with your gynecologist.

Menstration

Liposuction and the drugs did not cause your bleeding. Those women who still have cycles might notice a change in their period right after surgery due to the stress of surgery. I would suggest calling your gyn or family doctor and asked to be seen.

Menstration

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Liposuction and the drugs did not cause your bleeding. Those women who still have cycles might notice a change in their period right after surgery due to the stress of surgery. I would suggest calling your gyn or family doctor and asked to be seen.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.